Skip to content
My WebMD Sign In, Sign Up
Low hormones in young women
avatar
An_252371 posted:
2 years ago I was having pains in my upper legs and went to the doctor. They ran blood work and I had post menopausal levels of estrogen and progesterone. They put me on desogen birth control pills and I thought I was good to go. I was 25 then and am 27 now. I recently began having pains around my ovaries so I went back and even with the birth control the hormone levels haven't budged. I am terrified of what having no hormones in my body for 2+ years has done to me and my chances of having children. I have no insurance and they recommended I go get a sonogram. Someone else told me I should see an Ob Gyn. I've been researching what could cause this but have found nothing and I hardly exercise so that's definitely not it. What could be causing this? What can I do? What's the next best step? What kinds of tests do I need? I need to spend my money very wisely because I don't have insurance.
Reply
 
avatar
Anon_6061 responded:
I've read that hormone levels aren't accurate when taking birth control pills. An endocrine workup may be a good idea. It's possible this isn't a primary gynecological problem but something else such as your thyroid or pituitary. A reproductive endocrinologist may be your best option in getting a diagnosis.
 
avatar
Mariahlaureen replied to Anon_6061's response:
Thanks so much for your reply. My thyroid has been checked and is normal. Also, I called a local endocrinologist and they said they don't deal with that type of hormone issue (hrt). I am open to any ideas or suggestions. I am also having weird random pains around my body especially in my legs. I guess maybe I would call it nerve pain. Could this be related?


Helpful Tips

how can a woman restore sensation in her nipples/breast?
since my last pregnancy in 2005, i have no sensation in my breast when stimulated. If anything, it hurts. I am 43 years old and I know I'm ... More
Was this Helpful?
0 of 1 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.